MAUDE Adverse Event Report: BECTON DICKINSON CARIBE LTD. BD BACTEC¿ PLUS ANAEROBIC/F CULTURE VIALS (PLASTIC); SYSTEM, BLOOD CULTURING

BECTON DICKINSON CARIBE LTD. BD BACTEC¿ PLUS ANAEROBIC/F CULTURE VIALS (PLASTIC); SYSTEM, BLOOD CULTURING
Catalog Number 442022
Medical Device Problem Code Incorrect, Inadequate or Imprecise Result or Readings (1535)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/12/2026
Type of Reportable Event Malfunction
Event or Problem Description
It was reported while using bd bactec¿ plus anaerobic/f culture vials (plastic) there was biological contamination identified as yeast seen in an unspecified quantity of samples.No adverse impact was reported regarding the patient or user at this time.
 
Additional Manufacturer Narrative
D4.Medical device lot#: unknown.D4.Medical device expiration date: unknown.H4.Device manufacture date: unknown.A device evaluation and/or device history review is anticipated but is not complete.Upon completion, a supplemental report will be filed.
 
Additional Manufacturer Narrative
Investigation summary: catalog 442022.Batch no.Unknown.Customer reported a contamination issue while using bactec product.Neither photos nor returned good samples were received.Bd was not able to perform an investigation to the retention samples since batch number is unknown.A complaint history review cannot be conducted relating to the incident lot number and the ¿as reported¿ defect code since batch number is unknown.The batch history record could not be reviewed as the lot number is unknown nonetheless batch history records are always reviewed prior to product release.Product inserts states that care must be taken to prevent contamination of the sample during collection and inoculation into the bd bactec¿ vial.Prior to use, each vial should be examined for evidence of contamination such as cloudiness, bulging or depressed septum, or leakage.Do not use any vial showing evidence of contamination.A contaminated vial could contain positive pressure.If a contaminated vial is used for direct draw, gas or contaminated culture media could be refluxed into the patient¿s vein.Vial contamination may not be readily apparent.Prior to use, the user should examine the vials for evidence of damage or deterioration.Vials that are cracked or leaking, or display turbidity, contamination, or discoloration (darkening) should not be used.The specimen must be collected using sterile techniques to reduce the chance of contamination.Complaint is unconfirmed.No correctives actions were required.A cross functional team continually monitors all product complaints for trends and determines if any additional actions are necessary beyond the current investigation process.
 
Event or Problem Description

Brand Name
BD BACTEC¿ PLUS ANAEROBIC/F CULTURE VIALS (PLASTIC)
Common Device Name
SYSTEM, BLOOD CULTURING
Manufacturer (Section D)
BECTON DICKINSON CARIBE LTD.
vicks drive
lot no. 6
cayey PR
Manufacturer (Section G)
BECTON DICKINSON CARIBE LTD.
vicks drive
lot no. 6
cayey PR
Manufacturer Contact
matt j. connor
7 loveton circle
sparks, MD 21152
4103164000
MDR Report Key24177263
Report Number2647876-2026-00002
Device Sequence Number9524622
Product Code MDB
UDI-Device Identifier30382904420223
UDI-Public(01)30382904420223(17)260406
Combination Product (Y/N)N
Initial Reporter CountryNL
PMA/510(K) Number
K141810
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 02/25/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date04/06/2026
Device Catalogue Number442022
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/12/2026
Supplement Date Received by Manufacturer02/25/2026
Initial Report FDA Received Date01/26/2026
Supplement Report FDA Received Date03/04/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured07/01/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown